Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 221, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 17, 2021, 3:41 PM CDT for Polk County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 17, 2021, 4:00 PM CDT
- In force
- 19 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WUUS54 KLZK 172041
SVRLZK
ARC113-172100-
/O.NEW.KLZK.SV.W.0221.210617T2041Z-210617T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
341 PM CDT Thu Jun 17 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Central Polk County in western Arkansas...
* Until 400 PM CDT.
* At 340 PM CDT, a severe thunderstorm was located over Hartley, or 8
miles northwest of Umpire, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hartley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3443 9416 3436 9405 3435 9405 3436 9424
TIME...MOT...LOC 2040Z 041DEG 13KT 3436 9414
HAIL...1.00IN
WIND...60MPH
$$
2321 follow-up statement
431
WWUS54 KLZK 172055
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
355 PM CDT Thu Jun 17 2021
ARC113-172105-
/O.EXP.KLZK.SV.W.0221.000000T0000Z-210617T2100Z/
Polk AR-
355 PM CDT Thu Jun 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY WILL
EXPIRE AT 400 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3443 9416 3436 9405 3435 9405 3436 9424
TIME...MOT...LOC 2055Z 041DEG 13KT 3432 9418
$$
232What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:39 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 17, 2:39 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 239 PM CDT Thu Jun 17 2021 .SHORT TERM...Tonight Through Saturday T/Td values are about the same or slightly higher than this time yesterday with only a few showers/storms across the area so far today. Have maintained 20 POPs through sunset across much of the forecast area as confidence in coverage remains limited. An unstable atmosphere combined with a remnant boundary and a weak piece of H500 shortwave energy traversing the area could provide for a few additional thunderstorms across the area. A brief heavy downpour as well as a few strong wind gusts will be possible with any storms that develop. Otherwise, a dry forecast with above normal temperatures will persist through much of Saturday across the state. Some rain chances exist across southeast portions of the state as the potential tropical cyclone progresses northeast and inland from the Gulf of Mexico. Rainfall amounts across the SE are expected to remain light. Heat indices at times could approach or exceed 100 F, but most of the area should remain below heat advisory criteria. && .LONG TERM...Saturday Night Through Wednesday To begin the period, the tropical disturbance, currently located in the Gulf of Mexico, is expected to be located near LA/MS/AL. As of right now minor impacts are expected for the CWA. Model guidance continues to show high westerly and southwesterly wind shear impacting the system keeping convection/rain showers heavily weighted to the eastern half of the center. Therefore, any impacts would likely be confined to the extreme southeastern parts of the CWA and would occur Saturday night into early Sunday morning. With that said, this is still an evolving system and will continue to be monitored for any potential changes. A better chance for rain comes on Monday into Tuesday associated with a strong cold front moving in from the NW. While this front does not look to stall across the state, heavy rain seems likely across the CWA as abundant moisture surges in from the Gulf of Mexico and PWAT values ranging anywhere from 1.50-2.00 inches. Isolated flash flooding could be possible, especially where grounds are already saturated. Behind the cold front comes drier air and cooler temperatures. By Wednesday it is expected that high temperatures may not get above the upper 70s to low 80s with dewpoints in the upper 50s to low 60s. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 72 94 70 92 / 10 0 0 10 Camden AR 68 94 70 92 / 0 0 0 20 Harrison AR 71 92 68 90 / 10 0 0 0 Hot Springs AR 71 93 69 92 / 10 0 0 10 Little Rock AR 71 92 71 90 / 10 0 0 20 Monticello AR 68 93 71 87 / 0 0 0 40 Mount Ida AR 69 92 67 92 / 10 0 0 10 Mountain Home AR 71 93 68 92 / 10 0 0 0 Newport AR 72 93 71 92 / 10 0 0 10 Pine Bluff AR 70 93 71 89 / 0 0 0 20 Russellville AR 72 94 69 93 / 10 0 0 10 Searcy AR 70 93 70 91 / 10 0 0 10 Stuttgart AR 71 92 73 90 / 0 0 0 20 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...67 / Long Term...CONDRY
Hazardous weather outlook, Jun 17, 4:32 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 432 AM CDT Thu Jun 17 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-181000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 432 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Widely scattered showers and thunderstorms are in the forecast today. While a few strong storms cannot be ruled out, organized severe weather is not expected through tonight. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday A tropical disturbance in the Gulf will bring heavy rain to portions of the south and southeast this weekend, however, the latest forecast data suggest the threat for heavy rain for Arkansas has decreased. By early next week, a strong cold front will bring another round of showers and storms to the area. Severe weather appears unlikely with this front, although locally heavy rain is expected and some flooding will be possible. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/Cooper
In the hours before
Special weather statement, Jun 17, 12:01 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1201 PM CDT Thu Jun 17 2021
ARZ008-171730-
Randolph AR-
1201 PM CDT Thu Jun 17 2021
...A strong thunderstorm will impact portions of northeastern
Randolph County through 1230 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maynard, or 9 miles south of Doniphan, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pocahontas, Reyno, Maynard, Biggers, Attica, Elkins Park, Brakebill,
Middlebrook, Ingram, Stokes, Engelerg, Brockett and Pitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 9077 3644 9078 3643 9077 3643 9076
3642 9077 3641 9075 3631 9075 3626 9106
3650 9099 3650 9078
TIME...MOT...LOC 1701Z 004DEG 17KT 3649 9088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
67Special weather statement, Jun 17, 3:36 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
336 PM CDT Thu Jun 17 2021
ARZ040-172100-
Polk AR-
336 PM CDT Thu Jun 17 2021
...A strong thunderstorm will impact portions of east central Polk
County through 400 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hartley, or 7 miles northwest of Umpire, moving southwest at 20 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shady, Caney Creek Wilderness, Hartley and Shady Lake Recreation
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3447 9411 3436 9402 3435 9403 3436 9422
TIME...MOT...LOC 2036Z 034DEG 16KT 3435 9413
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:40 PM CDT | River Flood Advisory | LZK | White, Woodruff | 16 hr |
| Jun 17, 12:01 PM CDT | Special Weather Statement | LZK | Randolph | 29 min |
| Jun 17, 3:36 PM CDT | Special Weather Statement | LZK | Polk | 24 min |
| Jun 17, 4:03 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 42 min |
| Jun 17, 4:11 PM CDT | Special Weather Statement | LZK | Johnson | 34 min |
| Jun 17, 4:22 PM CDT | Special Weather Statement | LZK | Montgomery | 23 min |
| Jun 17, 4:49 PM CDT | Special Weather Statement | LZK | Johnson | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.